Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 59, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 15, 2007, 3:25 PM MST for Pima County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 15, 2007, 3:25 PM MST (22:25 UTC)
- Expired
- Sep 15, 2007, 6:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 152 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 3:50 PM MST | FLASH FLOOD | 5 N Ajo, AZ | FLASH FLOODING ON HIGHWAY 85 NORTH OF AJO. REPORTED BY ARIZONA DPS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 2622 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 152227 FFWTWC AZC019-160130- /X.NEW.KTWC.FF.W.0059.070915T2225Z-070916T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 325 PM MST SAT SEP 15 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 630 PM MST * AT 322 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED BETWEEN AJO AND WHY... MOVING NORTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN SIMON VILLAGE...HICKIWAN...ORGAN PIPE NATIONAL MONUMENT AND VAYA CHIN. RAINFALL UP TO 2 INCHES IS LIKELY OVER WESTERN PIMA COUNTY AS SEVERAL THUNDERSTORMS CONTINUE TO CLUSTER AND MERGE OVER THE SAME GENERAL AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. THIS UPGRADES AND REPLACES THE SMALL STREAM FLOOD ADVISORY PREVIOUSLY IN EFFECT FOR THIS AREA. LAT...LON 3250 11296 3250 11227 3177 11243 3192 11293 TIME...MOT...LOC 2225Z 198DEG 10KT 3227 11275 $$ PYTLAK WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 2:15 PM MST, 1 hour 10 minutes earlier.
Area forecast discussion, Sep 15, 2:15 PM MST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 215 PM MST SAT SEP 15 2007 .SYNOPSIS....SOUTHERLY FLOW AHEAD OF A WEST COAST TROUGH WILL CONTINUE TO DRAW MONSOON MOISTURE INTO THE REGION AND LEAD TO AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS. AS THE TROUGH MOVES INLAND MONDAY...ITS ASSOCIATED COLD FRONT WILL SWEEP ACROSS THE REGION AND LEAD TO MUCH DRIER CONDITIONS AND MORE SEASONABLE TEMPERATURES FOR THE MIDDLE PART OF THE WEEK. ANOTHER PACIFIC STORM SYSTEM MAY PULL MOISTURE BACK NORTH INTO THE REGION BY NEXT WEEKEND. && .DISCUSSION...THE ACTIVE 48-60HR PERIOD WE HAVE BEEN FORECASTING FOR A FEW DAYS NOW IS GETTING UNDERWAY. MESOSCALE CONVECTIVE VORTEX LIFTING N THROUGH SONORA...ALONG WITH THE DEEP S FLOW TAPPING INTO THE MONSOON MOISTURE TO OUR S...HAS HELPED TO SPARK MAINLY MOUNTAIN TSTMS EARLY THIS AFTERNOON. THOSE HAVE SINCE BEGUN TO PUSH OFF IN THE 10-15KTS OF SSE FLOW. WATER VAPOR CONTINUES TO SHOW THE INVERTED TROUGH MOVING SLOWLY N ACROSS SINALOA AND TOWARD SE AZ. MEANWHILE... THE SHORT WAVE LIFTING ACROSS NE NV IS INDUCING SOME DIVERGENCE OVER MUCH OF THE STATE...WITH STRONG TSTMS FIRING OVER THE W DESERTS AND EVEN OVER NE AZ. BOTH NAM AND GFS INDUCE SOME SORT OF A CONVECTIVE SYSTEM OVER PIMA/SANTA CRUZ COUNTIES TONIGHT...AND BASED ON HOW THINS HAVE BEEN EVOLVING...I AM BEGINNING TO BELIEVE IT. HAVE ALREADY RAISED POPS FOR THIS AFTERNOON AND TONIGHT IN AN EARLY AFTERNOON UPDATE...BUT WE MAY HAVE TO RAISE THEM EVEN MORE IN THE AFTERNOON PACKAGE...WHILE CARRYING LOW GRADE POPS ALL NIGHT. THE STRONGER STORMS WILL HAVE TO BE WATCHED FOR MICROBURST/DOWNBURST POTENTIAL WITH LATEST SPC RUC MESOANALYSIS SHOWING DCAPE AT 1200-1300 J/KG. HWO WAS ISSUED EARLIER TO MENTION THIS...MAINLY SOUTHWEST OF A WINKLEMAN-DOUGLAS LINE WHERE THE DEEPEST MOISTURE ARRIVES. FORTUNATELY...THE MODELS HAVE CONVERGED SOMEWHAT ON HOW THE NEXT 48HRS WILL EVOLVE. THERE ARE STILL SOME QUESTIONS ABOUT SEVERE POTENTIAL SUN AFTERNOON/NIGHT WITH SOLAR HEATING NOW IN DOUBT AND BEST 0-6KM SHEAR HOLDING OFF UNTIL THE DRY SLOT OVERRUNS US MON MORNING. WHAT IS NOW CLEAR...THOUGH...IS THAT MUCH OF THE CWA IS GOING TO RECEIVE SOME DECENT PRECIP AT SOME POINT BEFORE THE FRONT SWEEPS THROUGH THE CWA MON MORNING. BOTH NAM AND GFS NOW BRING IN ENOUGH COOLING ALOFT TO BRING THICKNESSES DOWN TO SATURATION OF THE 1.5 TO 1.7 PRECIP WATERS WE WILL HAVE IN PLACE SUN AFTERNOON/ EVENING. IF WE END UP WITH THE 1500+ J/KG OF CAPE THE LATEST SREF IS SUGGESTING...WE COULD HAVE A FLASH FLOOD THREAT ON TOP OF THE RISK FOR HAIL AND STRONG WINDS. HOWEVER...HEIGHT FALLS ACTING ON A TROPICAL MOISTURE PLUME LIKE THIS CAN JUST AS EASILY RESULT IN WIDESPREAD SHOWERS OR EVEN STRATIFORM RAIN WITH JUST EMBEDDED TSTMS. WE WILL NOT GO TOO HIGH WITH QPF YET...BUT IN CONCERT WITH OUR NEIGHBORS...WE WILL RAISE POPS ANOTHER 10 PCT SUN-SUN NIGHT AND RAISE OUR QPFS TO THE 0.25-0.5 RANGE. WE COULD STILL BE TOO LOW ON BOTH...BUT THIS IS A GOOD START. BASED ON WHERE THE JET CORE WILL TRAVERSE /N AZ/...IT STILL LOOKS LIKE THE DRY SLOT WILL RACE ACROSS ALL BUT FAR NE PORTIONS OF THE CWA MON AND CAP US OFF BEFORE THE FRONT ITSELF ARRIVES. SO WILL REFINE POP TIMING A BIT TO HIGHLIGHT THE IMPROVING CONDITIONS ALONG WITH SOME SW BREEZES BEHIND THE FRONT. AFTER MON...NOT ONLY WILL WE GET A BREAK FROM THE HEAT...THE HUMIDITY WILL FINALLY DROP AND ALLOW DIURNAL RANGES TO WIDEN TO SOMETHING MORE TYPICAL OF MID SEP. NIGHTTIME LOWS WILL BE PRETTY COMFORTABLE IN THE TUE-FRI PERIOD...WITH SOME SEASONABLY COOL 30S IN THE SOUTHERN WHITES EXPECTED. THE MEDIUM RANGE MODELS CONTINUE TO THROW US SLOW CURVES... KNUCKLEBALLS...AND OTHER VARIETIES OF JUNK PITCHES WITH OUR DAY 5-7 SYSTEM. THE 12Z ECMWF HAS REPEATED ITS 00Z TREND OF CLOSING A DEEP LOW OFF OVER S CA BY LATE NEXT FRI AND DRAWING THE MONSOON BACK NORTH. THAT WAS WHAT THE GFS HAD OVER THE PAST FEW DAYS. MEANWHILE...THE 12Z GFS CARRIES THE BOWLING BALL OFFSHORE TO 130W... WHICH WOULD MEAN RIDGING AND TEMPS ACTUALLY CLIMBING INSTEAD OF DROPPING. THE ENSEMBLES SHOW AN UNUSUALLY LARGE SPREAD...WHILE THE GFS ENSEMBLE HAS A 4-5 STANDARD DEVIATION NEGATIVE ANOMALY OVER THE CA BIGHT. SUCH ANOMALIES RARELY VERIFY...AND INSTEAD SUGGESTS THE MODEL SHOULD NOT BE TRUSTED...ESPECIALLY WITH MUCH WEAKER POSITIVE ANOMALIES ON EITHER SIDE OF THE LOW. WILL FOLLOW HPC/S ADVICE AND LEAN TOWARD THE ECMWF FOR NOW WITH GREAT CAUTION. THIS WILL SUPPORT A SLIGHT INCREASE IN COULD COVER AND HIGHER TERRAIN POPS. && .AVIATION...ISOLATED TSTMS HAVE DEVELOPED AND WILL THREAT ALL TAF SITES THIS EVENING...WITH THE GREATEST THREAT TO KTUS AND KOLS. ANY TSTMS THAT APPROACH AIRPORTS WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER 40KTS...WITH AN OUTSIDE CHANCE OF BRIEF MVFR VISIBILITIES. THE RISK WILL DIMINISH AFTER ABOUT 03Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. PYTLAK WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 15, 10:11 AM MST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1011 AM MST SAT SEP 15 2007 AZZ029-031>035-160700- SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1011 AM MST SAT SEP 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS THIS AFTERNOON AS A WEAK UPPER LEVEL DISTURBANCE MOVES NORTH FROM MEXICO. MONSOON MOISTURE HAS RETURNED TO THE REGION...AND WITH STEERING WINDS OUT OF THE SOUTHEAST AT ABOUT 10 MPH...A FEW OF THE STORMS WILL MOVE OFF THE MOUNTAINS...WITH THE BEST CHANCE SOUTHWEST OF A LINE FROM WINKLEMAN TO DOUGLAS. A COUPLE OF THESE COULD PRODUCE MICROBURST WIND GUSTS APPROACHING THE 60 MPH SEVERE THUNDERSTORM THRESHOLD...ALONG WITH DANGEROUS CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MONSOON MOISTURE WILL CONTINUE TO STREAM NORTH AHEAD OF A STORM SYSTEM MOVING ACROSS CALIFORNIA AND EVENTUALLY INTO THE GREAT BASIN. THE BEST CHANCE OF THUNDERSTORMS WILL BE FROM SUNDAY AFTERNOON INTO MONDAY MORNING. WITH TEMPERATURES COOLING ALOFT IN ADDITION TO THE PLENTIFUL MOISTURE...A FEW THUNDERSTORMS COULD NOT ONLY PRODUCE GUSTY WINDS...BUT ALSO HEAVY RAIN AND HAIL. THE RISK OF THUNDERSTORMS WILL END BY MONDAY EVENING AS THE TROUGH MOVES INLAND AND PUSHES A WEAKENING COLD FRONT ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-030-160700- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- 1011 AM MST SAT SEP 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS THIS AFTERNOON AS A WEAK UPPER LEVEL DISTURBANCE MOVES NORTH FROM MEXICO. MONSOON MOISTURE IS GRADUALLY RETURNING TO GRAHAM AND GREENLEE COUNTIES...BUT IT WILL NOT BE AS MOIST OR UNSTABLE AS THE REST OF SOUTHEAST ARIZONA TODAY. STILL...WITH STEERING WINDS OUT OF THE SOUTH AT ABOUT 10 MPH...A FEW OF THE STORMS COULD MOVE OFF THE MOUNTAINS AND PRODUCE WIND GUSTS UP TO 50 MPH...ALONG WITH DANGEROUS CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MONSOON MOISTURE WILL CONTINUE TO STREAM NORTH AHEAD OF A STORM SYSTEM MOVING ACROSS CALIFORNIA AND EVENTUALLY INTO THE GREAT BASIN. THE BEST CHANCE OF THUNDERSTORMS WILL BE FROM SUNDAY AFTERNOON INTO MONDAY MORNING. WITH TEMPERATURES COOLING ALOFT IN ADDITION TO THE PLENTIFUL MOISTURE...A FEW THUNDERSTORMS COULD NOT ONLY PRODUCE GUSTY WINDS...BUT ALSO HEAVY RAIN AND HAIL. THE RISK OF THUNDERSTORMS WILL END BY MONDAY EVENING AS THE TROUGH MOVES INLAND AND PUSHES A COLD FRONT ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PYTLAK
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 2:25 PM MST | Severe Thunderstorm Warning | TWC | Pima | 35 min |
| Sep 15, 2:47 PM MST | Areal Flood Advisory | TWC | Pima | 43 min |
| Sep 15, 2:57 PM MST | Severe Thunderstorm Warning | TWC | Pima | 33 min |
| Sep 15, 3:02 PM MST | Flash Flood Warning | TWC | Santa Cruz | 118 min |
| Sep 15, 3:23 PM MST | Severe Thunderstorm Warning | TWC | Pima | 52 min |
| Sep 15, 3:58 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.